Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Boil in underarm, applied Mupirocin, oozed pus and blood, painful. What is the solution?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 339 Questions

I have a slight swell/minor boil in my under arms. I visited the doctor and he has suggested that I use a cream having mupirocin. Post using this cream the swelling subsides for a while but again after a week or so it becomes promiment. At times this swelling pains and then it erupts and pus & blood come out. Sometimes the pain is not tolerable so I use a cottom guaze and press and take out the blood.
What do I have and what is the solution for it?
Posted Wed, 19 Sep 2012 in Skin Hair and Nails
Answered by Dr. Kruti 5 hours later
Thanks for posting your query. I will be glad to be of assistance.

What you most likely have is a furuncle. A furuncle is a bacterial infection of the skin.

Sometimes a cream may not be adequate to treat it.

A short course of an oral antibiotic like amoxicillin for a week will be useful. The exact dosage and duration of treatment may be prescribed by your dermatologist to rule out a condition called hidradenitis suppurativa.

That also causes similar recurrent symptoms also in the underarms.

Please let me know if you have any queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor